MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CADD EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. CADD EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-7044-24
Medical Device Problem Codes Failure to Infuse (2340); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when making changes on the pump, the pump alarmed for occlusion.It was tried to prime again; however, it still was not working and then they had to use another extension.The patient had 2 extensions that did not work.The event did not occur during patient use.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
D9: date returned to mfg.: 11/18/2024.Received 2 devices, the complaint of extension set not working can be confirmed.The probable cause is due to filter saturation leading to partial/complete flow occlusion.As received no damage or anomalies were observed.In attempts to replicate clinical use each extension set was connected to a 100ml cassette reservoir and inserted into a cad solis pump (serial #(b)(6)) and 10 ml were primed.A downstream occlusion alarm was returned with each set.No flow was observed to make it past the filter of either set.After cutting the outgoing tubing of each filter, no occlusion was observed at the filter.The priming was repeated a temporary downstream occlusion alarm was observed.The filter was cut out and the priming test was repeated.No errors, occlusion alarms, or air in line alarms were generated and no restrictions in flow were noted on either set.The filters were found to fail flow specifications.

Brand Name
CADD EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN
MX 
Manufacturer Contact
reed covert
.6000 nathan lane n.
minneapolis, MN 55442
2247062300
MDR Report Key20727349
Report Number3012307300-2024-13590
Device Sequence Number18366161
Product Code FPA
UDI-Device Identifier15019517184204
UDI-Public(01)15019517184204(17)290601(10)6019866
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K942046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21-7044-24
Device Lot Number6019866
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer12/10/2024
02/14/2025
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date12/19/2024
03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown